Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 12, 2013, 3:20 AM MDT. It took effect at Mar 12, 2013, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2013, 3:20 AM MDT (09:20 UTC)
- In effect from
- Mar 12, 2013, 12:00 PM MDT
- Expired
- Mar 13, 2013, 6:19 PM MDT
- In force
- 30 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS75 KTFX 120920 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MDT TUE MAR 12 2013 MTZ009-048-122100- /O.UPG.KTFX.HW.A.0011.130312T1800Z-130314T0600Z/ /O.NEW.KTFX.HW.W.0013.130312T1800Z-130314T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 320 AM MDT TUE MAR 12 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SOUTHWESTERLY SURFACE WINDS WILL INCREASE THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT. TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WINDS IN EXCESS OF 40 MPH WITH GUSTS OVER 65 MPH ARE EXPECTED. LOCALLY STRONGER WINDS ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: FOR HIGHER ELEVATIONS...STRONG WINDS WILL COMBINE WITH SNOW TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-122100- /O.NEW.KTFX.HW.W.0013.130312T1800Z-130314T0600Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 320 AM MDT TUE MAR 12 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT WEDNESDAY NIGHT. * TIMING AND MAIN IMPACT: SOUTHWESTERLY SURFACE WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING. TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
475 WWUS75 KTFX 122054 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT TUE MAR 12 2013 MTZ009-010-048-130400- /O.CON.KTFX.HW.W.0013.000000T0000Z-130314T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 254 PM MDT TUE MAR 12 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY NIGHT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATER TONIGHT INTO WEDNESDAY WITH THE STRONGEST WINDS LIKELY DURING THE DAY WEDNESDAY. WINDS WILL DIMINISH WEDNESDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: FOR THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT ...STRONG WINDS WILL COMBINE WITH SNOW TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES LESS THAN ONE MILE. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
590 WWUS75 KTFX 130337 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 PM MDT TUE MAR 12 2013 MTZ009-010-048-131200- /O.CON.KTFX.HW.W.0013.000000T0000Z-130314T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 937 PM MDT TUE MAR 12 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY NIGHT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE LATER TONIGHT INTO WEDNESDAY WITH THE STRONGEST WINDS LIKELY DURING THE DAY WEDNESDAY. WINDS WILL DIMINISH WEDNESDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: FOR THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT STRONG WINDS WILL COMBINE WITH SNOW TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES LESS THAN ONE MILE. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
340 WWUS75 KTFX 131045 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MDT WED MAR 13 2013 MTZ009-010-048-132200- /O.CON.KTFX.HW.W.0013.000000T0000Z-130314T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 445 AM MDT WED MAR 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN THIS MORNING. WINDS WILL DIMINISH THIS EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: FOR THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT STRONG WINDS WILL COMBINE WITH SNOW TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES LESS THAN ONE MILE. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
445 WWUS75 KTFX 132032 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MDT WED MAR 13 2013 MTZ009-010-048-140600- /O.CON.KTFX.HW.W.0013.000000T0000Z-130314T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 232 PM MDT WED MAR 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING. TRAVEL COULD BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS NEAR 60 MPH ARE EXPECTED. * OTHER IMPACTS: FOR THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT STRONG WINDS WILL COMBINE WITH SNOW TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES LESS THAN ONE MILE. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
371 WWUS75 KTFX 140019 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 619 PM MDT WED MAR 13 2013 MTZ009-010-048-140130- /O.CAN.KTFX.HW.W.0013.000000T0000Z-130314T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 619 PM MDT WED MAR 13 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 11, 9:28 PM MDT, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 11, 9:28 PM MDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 928 PM MDT Mon Mar 11 2013 .UPDATE... Bands of snow showers over the Rocky Mountain Front have diminished so have let the Winter Storm Warning above 5000 feet in that area expire. Radar at mid-evening showed a nearly stationary band of light snow extending from near Cut Bank just to the northeast of Great Falls to Judith Basin County. Expect this band to diminish later this evening or shortly after midnight. Will continue with scattered snow showers over central Montana for the rest of this evening but have lowered the chances of snow elsewhere in line with satellite imagery/surface observations. Also lowered the chances of snow except over the western mountains for after midnight. Lowered sky cover for the rest of this evening over southwest Montana based on satellite imagery. The next to last change was to lower a few lows for tonight and the last change was to add patchy freezing fog over the eastern zones for the period from after midnight to early Tuesday morning. Do not have high confidence that freezing fog will form in that area but confidence is high enough to warrant a mention of it. Blank && .DISCUSSION... /ISSUED 249 PM MDT Mon Mar 11 2013/ Tonight through Wednesday...An upper level high pressure ridge approaching the West Coast will will move over the Pacific Northwest by late tonight. Central Montana will remain underneath unsettled flow aloft although the winds will weaken and the chance precipitation will lessen. Strong west winds aloft will approach the Northern Rockies over night and surface winds will strengthen. The strongest winds will remain over the higher elevations and weaken eastward over the adjacent plains. Warm advection from the southwest will continue bring a chance of precip across central Montana. A chance of freezing rain needs to be considered but at this point, considering the period of sub-zero temps and low pops, will not include in the grids. Winds will diminish somewhat Wednesday and the high pressure ridge will continue to build and the air mass will continue to warm and remain dry. Temps will trend upwards to well above normals by Wednesday. Zelzer Wednesday Night through Monday...Broad upper level ridge, held in place by longwave troughs along the northeast US coast and over the ern Pacific at about 150W, will continue to be the dominant weather feature into this weekend. A fairly steady stream of Pacific moisture and weak disturbances coming through the northern portion of the ridge will bring our region plenty of clouds but limited precipitation during the extended forecast period. GFS and ECMWF (European) forecast models are in good agreement through at least Sat morning on this unsettled pattern that keeps light rain, rain-snow mix, and snow generally confined to the Rocky Mtn Front and southwest mtns. Westerly flow aloft will produce mostly dry conditions over the central plains and Hiline areas, with breezy downslope winds keeping aftn temperatures in the mid- to upper 50s from Thurs to Sat. Unfortunately, model agreement breaks down starting Sat evening (curiously, the same time period where marked differences in solutions showed up in yesterday's model runs) as the GFS brings a well-defined shortwave trough into the PacNW coast while the ECMWF sends a fast-moving system thru MT and then rebuilds the upper level ridge along the coast. Since these individual solutions are not consistent even with their own earlier runs, confidence is low that either model has a good handle on the situation at this point. Adding the GEM (Canadian) model into the discussion gives slight support to the ECMWF but not enough to raise confidence. Thus, current forecast grids take a more "persistence" approach, keeping the central and Hiline counties dry while periods scattered showers are expected in the west/southwest mtns on Sun and Mon, with temperatures cooling back slightly to the upper 40s and low 50s. Waranauskas && .AVIATION... UPDATED 0000Z. Periods of MVFR and IFR will continue across much of Central Montana with snow showers moving west to east across the area. Northwest winds will generally dissipate after sunset and become more southerly before picking up a little again tomorrow. VFR conditions will prevail after 03z at most locations...however with calming winds some fog development is possible especially around KHVR. Look for ceilings to begin to drop with the possibility of some scattered showers again after 12/18z. && .PREV DISCUSSION... /ISSUED 600 PM MDT Mon Mar 11 2013/ FXUS65 KTFX 120013 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 PM MDT Mon Mar 11 2013 UPDATE... A report has been received of heavy snow over the mountains of the Rocky Mountain Front with another location reporting close to heavy snow accumulations. Since do not see any decrease in activity on radar and satellite imagery..will issue a winter storm warning above 5000 feet for the Rocky Mountain Front. Note that this situation is one of snow banding and these bands are not necessarily stationary. Locations in the warning but outside the snow bands will see very little if any snow. Blank && .PRELIMINARY POINT TEMPS/POPS... GTF 22 48 38 64 / 30 50 20 10 CTB 17 46 36 59 / 20 50 20 10 HLN 24 51 37 61 / 30 50 30 10 BZN 19 45 30 54 / 40 40 30 10 WEY 9 40 28 44 / 50 40 30 20 DLN 22 49 33 56 / 20 40 20 10 HVR 15 41 31 56 / 20 40 40 10 LWT 15 41 29 55 / 40 40 40 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Tuesday afternoon through Wednesday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. && SHORT TERM...BLANK LONG TERM...GUSTAFSON AVIATION...GUSTAFSON weather.gov/greatfalls
Hazardous weather outlook, Mar 11, 4:01 PM MDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 401 PM MDT MON MAR 11 2013 MTZ009-048-122215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 401 PM MDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 9 PM MDT FOR ELEVATIONS ABOVE 5000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>047-049>055-122215- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 401 PM MDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.